Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 4:45 PM EDT for Mingo County, West Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 4:45 PM EDT (20:45 UTC)
- Expired
- Apr 10, 2001, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Mingo County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:15 PM EDT | Hail 1 | Matewan, WV | |
| Apr 10, 5:35 PM EDT | Hail 0.75 | Newtown, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 102046
SVRCRW
WVC059-102130-
/NEW.KRLX.SV.W.0030.102045-102130/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 530 PM EDT...
* AT 436 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTHEAST OF RED JACKET...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
HAMPDEN...
MEADOR...
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3753 8202 3761 8187 3767 8183 3768 8193
3766 8198 3762 8200 3767 8202 3771 8209
3763 8219 3756 8214What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT TUE APR 10 2001 INDIANA SHORT STILL PROGGED TO ROLL ACROSS FORECAST AREA THIS EVENING. ANALYZED WEAK LOW ON INTERSECTING BOUNDARIES VICINITY CELL SOUTHERN INDIANA. EAST WEST BOUNDARY EXTENDS INTO SOUTHERN WV. IT IS A WEAK BOUNDARY THAT APPEARS TO HAVE FORMED TODAY AS PEGGED BY 6Z MESO-ETA. WITH HIGHER DEW POINTS ARE ALONG AND SOUTH OF THIS BOUNDARY...FIGURE ACTIVITY WILL CONTINUE PROPAGATING ALONG BOUNDARY AND POSSIBLY EVEN LEAN A LITTLE ESE...AND THUS HEAVIEST QPF WILL AFFECT SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING. THUS LEANING AWAY FROM IDEA OF ISSUING FFA FOR PRIMED AREAS OF SOUTHEAST OHIO. WILL MAINTAIN LIKELY POPS TONIGHT WITH BEST CHANCE FOR ANY SVR SOUTH THIS EVENING. LOOKS LIKE ACTIVITY SHOULD WIND DOWN LATE TONIGHT AS SHORT WAVE ROLLS ON THROUGH...ALTHOUGH NGM SUGGEST SECOND WEAK SHORT AND INSTABILITY AXIS SETTING UP NORTHWEST SOUTHEAST COULD PROLONG OR RE-INSTIGATE ACTIVITY. WEDNESDAY WILL SEE A NORTHWARD SURGE OF THE WARM AIR AND ANY ACTIVITY SHOULD BE MAINLY OF THE DIURNAL VARIETY WITH PLENTY OF INSTABILITY PRESENT. POTPOURRI OF CLOUDS AROUND IN THE MORNING COULD ALSO GIVE RISE TO VARIOUS BOUNDARIES FOR STORMS TO FOCUS ON. AVN NOW FASTER ON PUSHING FRONT THROUGH...WITH TIMING PUSHED UP TO EARLY FRIDAY. AT ANY RATE...FRONT SHOULD BE NEARBY THURSDAY...WARRANTING AT LEAST HIGH CHANCE POPS. SHORT PUSHING FRONT BACK NORTH THROUGH FORECAST AREA LATER SATURDAY SHOWN BY EUROPEAN MODELS TRACKS WELL SOUTH OF AREA ON AVIATION. WILL PROBABLY STICK CLOSE TO CURRENT PACKAGE...WHICH HAS THUNDERSTORMS THROUGH FRIDAY AND POPS THROUGH SATURDAY...FOLLOWED BY DRIER...COOLER WEATHER. NUMBERS GENERALLY BALLPARK...LIKE FWC A LITTLE BETTER IN THE EARLIER PERIODS...THEN LEAN TOWARD AVN. POPS CURIOUSLY LOW THURSDAY WITH FRONT IN VICINITY. LESS INSTABILITY INDICATED PER CLOUDINESS AND LESS INFLOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 46 min |
| Apr 10, 8:34 AM EDT | Severe Thunderstorm Warning | RLX | Braxton | 26 min |
| Apr 10, 3:51 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 24 min |
| Apr 10, 4:25 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 35 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Apr 10, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 45 min |
| Apr 10, 6:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 57 min |
| Apr 10, 7:08 PM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| Apr 10, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 36 min |
| Apr 10, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.